MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure in interventional radiology, approximately ten centimeters of an unspecified cxi support catheter separated upon removal of the device.Per the physician, the occlusion was "absolutely nasty".An unknown wire guide was placed across the lesion; however, nothing else would pass through the occlusion, even with use of an unknown rotational atherectomy device.Per the user, "it felt like the plaque was grabbing on to" any balloon or catheter upon removal of the devices.The separated catheter fragment was removed entirely from the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure in interventional radiology, approximately ten centimeters of an unspecified cxi support catheter separated upon removal of the device.Per the physician, the occlusion was "absolutely nasty".An unknown wire guide was placed across the lesion; however, nothing else would pass through the occlusion, even with use of an unknown rotational atherectomy device.Per the user, "it felt like the plaque was grabbing on to" any balloon or catheter upon removal of the devices.The separated catheter fragment was removed entirely from the patient.Additional information was received on 02sep2025.Access was obtained in the groin for the ¿peripheral case¿ involving a challenging occlusion within the leg.The catheter was advanced through an unknown sheath.A power injector was not used with the complaint device.The procedure was completed successfully, and the patient is ¿okay¿.Corrected information: h6 (annexes e & f).Investigation evaluation: reviews of the instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.The lot number was not provided to cook, and a global shipment search was unable to definitively determine the lot; therefore, the device history record and complaint history could not be reviewed.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the user described the occlusion as ¿absolutely nasty¿ and reported that "it felt like the plaque was grabbing on to" any balloon or catheter upon removal of the devices.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional/corrected information: b3, b5, d9.D9: the customer is keeping the device for their own internal investigation.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 02sep2025.Access was obtained in the groin for the ¿peripheral case¿ involving a challenging occlusion within the leg.The catheter was advanced through an unknown sheath.A power injector was not used with the complaint device.The procedure was completed successfully, and the patient is ¿okay¿.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional/corrected information: d4, d9, h4, h6 (annex b) the complaint device was returned to cook for investigation.The device was separated approximately 135 centimeters from the strain relief.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Based on inspection of the returned device and the results of the investigation, the conclusion is unchanged from the previous report.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22349714
Report Number1820334-2025-00792
Device Sequence Number4889074
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)280331(10)16533704
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number16533704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/02/2025
11/11/2025
12/02/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/30/2025
11/24/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown